Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fuzeon/Tipranavir/Viread
May 28, 2005

Greetings! Back around Jan. 1st. I started a salvage treatment. Fuzeon-Tipranavir-Viread-Norvir&Trizivir. I had VERY good results Viral load going from 500,000 down to under 500 and t-cells going from 155 up to 475 as of today. Heres the thing I have stayed on the Fuzeon and Tipranavir and Viread only for the past 2 months. the other 2 drugs(Norvir & Trizivir) seemed to make me feel like crap. I did not tell my Dr. that I altered the regiment and today when i went for my visit my viral is now 7000. Not much but I feel that I need to add the 2 drugs back to my regiment to kep it under control and I'll deal with he side effects.. Is this ok and safe to restart these two??? Thnaks for your help!

Response from Dr. Young

Thank you for your post.

Your case saddly illustrates the need for patients to stay in communcication with their doctors.

I'm very concerned about your situation--- it's clear that the ritonavir (Norvir) in you regimen was essential for making tipranavir sufficiently potent to suppress your virus. Your rising viral load is entirely consistent with the loss of potency of the overall regimen and raises the potentially real issue of new drug resistance. What makes this all the more urgent is that resistance to enfuvirtide (Fuzeon, T20) can occur quite rapidly in the face of inadequate potency of the remainder of the regimen.

So, the first thing to do is to inform your doctor of your treatment modifications and the implications to your treatment. I'd certainly want you back on Norvir, if not Trizivir too-- perhaps there might be a way to modify your regimen to adjust for the adverse symptoms that you were experiencing.

It should be ok to resume the medications, though I'd want to think if some of the side effects that you were having could have been related to the abacavir hypersensitivity reaction (probably not, but I'd review this with your doctor).

Hopefully, things will return to the good viral load and continued immune health.

So, give your doctor a call; let us know how things turn out. BY



Previous
just tested pos
Next
Adopting a Ukrainian child who had a HIV-positive mother

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement